Jump to content

dizzyblonde

Members
  • Posts

    152
  • Joined

  • Last visited

Profile Information

  • Gender
    Female
  • Location
    Ohio

Recent Profile Visitors

1,160 profile views

dizzyblonde's Achievements

Newbie

Newbie (1/14)

0

Reputation

  1. I received a notification about a Midodrine study from my pharmacy and filled out the survey online and now I'm getting calls to participate, but I was hoping to find out more about it before actually signing up. It looks like it studies the effectiveness of midodrine, which has been almost literally a lifesaver for me. I'd think my participation would support midodrine use, but I know that it's been somewhat of a struggle to keep it on the market, so I don't want to participate in something that could contribute to it going off the market. Sorry if this has been discussed already, but I did a quick search and didn't see anything about it!
  2. I'm on midodrine which has helped some, and then my POTS doctor prescribed 20 mg of prozac in addition, and I've definitely felt better since then. My normal BP used to range from 80/50 - 90/60 and now it's closer to 105/60-70. I've been on it for about 4 months now I think.
  3. Hi everyone, I just had a new and not-so-fun experience last night. I know a lot of people here get severe headaches and I was hoping someone might know something about this. Last night I was starting to get a bad headache when I went to bed and then I woke up a few hours later with horrible, intense pain all through my head. Then my face, shoulders and neck went cold and went kind of numb and the pain from the headache started traveling down my spine as for as between my shoulderblades. The worst of it finally went away after a couple of hours. I still have a headache today but not anywhere as bad as it was. I've been lucky (knock on wood) that I haven't had especially bad headaches lateley and never anything like this, so I have no idea what might have brought this on! I didn't eat anything unusual... I have been busier than usual lately and was extra tired last night. Anyway, if anyone has any idea what this might be, it would be a comfort to me to know! Thanks in advance!
  4. Hi Friday, Do you know in what way your test was abnormal? I can't believe your doctor didn't discuss it with you! I'm actually just starting lyme treatment. It's been a very very long story up to this point, but basically I tested positive for acute lyme twice (IGM antibodies were positive but not enough IGG to be considered CDC positive). My general doctor ordered the tests and determined that he didn't think lyme was responsible for my symptoms (dizziness, fatigue, numbness, and so on). My sister and nephew are actually being treated for lyme and coinfections, so I know a bit more about it due to them and they suggested I see a lyme specialist. He was absolutely positive that lyme was causing my symptoms. It's pretty rare to have two positive test results with lyme, and false negative results are FAR more common. If you find out that you just tested positive on one band (like 41 for example) I might not be terribly concerned because that can mean that the test detected any kind of spirochete (like strep for example) in your body... i.e., it's not as specific to lyme as other bands are. Sorry if I'm going to far into depth here! I've been so immersed in trying to learn more about all of this that it's hard to remember where it all began. Essentially, I would say that getting a doctor's advice on what the test means would be important because lyme can definitely cause POTS symptoms in many cases, and the whole testing process for it is extremely confusing. Most doctors just look at the lab work (which is wrong almost half the time!) rather than considering a clinical diagnosis based on symptoms. I'd be happy to *try* to answer questions if you have any, though threre is so much that I don't know and so much that is disagreed upon by doctors. Someone on this site referred me to this lyme site once: http://www.ilads.org/ so that might be a good place to look too.
  5. Hi Alex, I get just the kind of pain around my knees and lower legs that you described. I haven't really noticed if it comes after a spike in HR or BP for me, but I've noticed it on days when I'm especially tired and often at night. I've attributed it to pain from blood pooling, but I've never really been sure.
  6. I actually just had a positive result for a lyme test, but I've had POTS symptoms for years before this, so I don't know if lyme could be the cause in my case. However, I have read of people who say they developed POTS due to Lyme. I don't know it there's really data on this--I've just seen people who say that's how it happened for them. I have to be retested and then see my doctor again, so I'll definitely be asking questions about how this all figures into POTS!
  7. Oh my gosh, how horrible! I'm sorry you had such a miserable experience! That's interesting, Naomi, what the person said about CFS patient's blood being like that as well. Thanks everyone for all of the tips. I'll definitely do a lot better next time having read this.
  8. My heart rate didn't go up much on the TTT--it goes up more when I stand up in real life. But I guess that and my blood pressure dropping were still enough to diagnose me.
  9. I took effexor (venlafaxine), which is an SNRI for years for depression. It was wonderful in alleviating my depression when I needed it, but I had extremely bad withdrawal from it if I even took it a bit late in the day. It did help with aches and pains and energy, but I don't know that I would go on it again just because it was such a long and difficult process to get off of it once I no longer needed it. If you have a knowledgeable doctor, you might ask about what medicines have bad withdrawal because I know many of us are very sensitive to medications and I think that made the withdrawal worse in my case. Good luck finding the best option for you!
  10. Thanks everyone! All of those explantions make sense. I tend to drink a lot of water anyway, but I'll be sure to down as much as I can stand next time.
  11. I've been having some labwork done lately, and I've had so much trouble getting my blood drawn and I wondered if others have these issues as well. First of all, the nurses have a terrible time getting the needle into my vein. They say my vein "squirms" away from them so they end up poking around for quite some time. Then this last time I went, the girl found my vein finally, but she said my blood wouldn't come out! She said it would come for a bit and then it would stop. It took almost 10 minutes to fill 3 little tubes. Of course I get faint after all this and I mentioned to the girl who drew my blood this last time that I have low blood pressure which makes me get faint (the short story anyway) and she said that's probably why my blood didn't come out. Has anyone else ever heard that or had an experience like that? I know it's common for people to get faint when getting their blood drawn and with POTS plus all the difficulty everyone seems to have with me, I've come to dread it. I need to start going to a lab where I can lay down while I have it drawn because I had to lay on the floor at this one once I got sick.
  12. My sister used to get something like that and my mom called it sun poisoning. Here's a site that has some pictures of it: http://www.primehealthchannel.com/sun-poisoning-rash-pictures-symptoms-causes-and-treatment.html Does it look anything like that? I wonder if a medication is making you more sensitive than usual and that's what caused it? I hope it goes away!
  13. Hi Katie, I'm sorry can't offer anything on why this happens, but I just wanted to say that I've experienced the same thing. It seems that any sort of incline or stairs have a much more extreme effect than they should. Like you described, I can increase the difficulty of my exercise and not have such a bad reaction on a level surface, but even taking it pretty easy on an incline brings on the POTS symptoms really badly.
  14. That's great news that you're seeing so much improvement! Did you have arm weakness before or is that just a side effect you're having now? Thanks for reporting on what it helps with and where it isn't so great. I'm on midodrine right now and while it's helped some, it hasn't made as big a difference as I'd hoped, so it's good to have an idea what other options are and how people respond to them. That's something I have a lot of, so I just wondered if it's a pretty normal POTS thing or if somehow your medication is overcompensating in some way...? Anyway, I'm very glad to hear it's more good news than bad!
  15. I googled "itchy, swollen, red hands" once and that brought me to a thread on this forum. That's how I discovered this place in fact! Were you googling POTS in general or something more specific (if you don't mind my asking)?
×
×
  • Create New...